zbMATH — the first resource for mathematics

A pair of Calabi-Yau manifolds as an exactly soluble superconformal theory. (English) Zbl 0826.32016
Yau, Shing-Tung (ed.), Essays on mirror manifolds. Cambridge, MA: International Press. 31-95 (1992).
Summary: We compute the prepotentials and the geometry of the moduli spaces for a Calabi-Yau manifold and its mirror. In this way we obtain all the sigma model corrections to the Yukawa couplings and moduli space metric for the original manifold. The moduli space is found to be subject to the action of a modular group which, among other operations, exchanges large and small values of radius though the action on the radius is not as simple as \(R \to 1/R\). It is also shown that the quantum corrections to the coupling decompose into a sum over instanton contributions and moreover that this sum converges. In particular there are no ‘sub-instanton’ corrections. This sum over instantons points to a deep connection between the modular group and the rational curves of the Calabi-Yau manifold. The burden of the present work is that a mirror pair of Calabi-Yau manifolds is an exactly soluble superconformal theory, at least as far as the massless sector is concerned. Mirror pairs are also more general than exactly soluble models that have hitherto been discussed since we here solve the theory for all points of the moduli space.
Contents: 1. Introduction; 2. The mirror of \(\mathbb{P}_4(5)\), 2.1 Rudiments of the homology, 2.2 The modular group; 3. The periods; 4. The prepotential, metric and Yukawa coupling, 4.1 The Yukawa coupling; 5. \(\mathbb{P}_4(5)\), the mirror map and quantum corrections, 5.1 The loop term, 5.2 The mirror map, 5.3 The sum over instantons, 5.4 The number of rational curves of large degree, 5.5 Some further remarks on the modular group; 6. A mechanism for supersymmetry breaking; A. A second look at the homology of \(\mathcal W\), A.1 Cycles corresponding to the periods \(\overline {\omega}_j\). B. Further properties of the periods.
For the entire collection see [Zbl 0816.00010].

32G20 Period matrices, variation of Hodge structure; degenerations
14J15 Moduli, classification: analytic theory; relations with modular forms
14J30 \(3\)-folds
32G05 Deformations of complex structures
32G81 Applications of deformations of analytic structures to the sciences
81T30 String and superstring theories; other extended objects (e.g., branes) in quantum field theory
81T40 Two-dimensional field theories, conformal field theories, etc. in quantum mechanics
[1] Candelas, P.; Lynker, M.; Schimmrigk, R.: Nucl. phys. B. 341, 383 (1990)
[2] . Nucl. phys. B 338, 15 (1990)
[3] Aspinwall, P.; Lütken, A.; Ross, G. G.: Phys. lett. B. 241, 373 (1990)
[4] Strominger, A.; Witten, E.: Commun. math. Phys.. 101, 341 (1985)
[5] Dine, M.; Seiberg, N.: Phys. rev. Lett.. 57, 2625 (1986)
[6] Dine, M.; Seiberg, N.; Wen, X. G.; Witten, E.: Nucl. phys. B. 289, 319 (1987)
[7] Distler, J.; Greene, B. R.: Nucl. phys. B. 309, 295 (1988)
[8] L. Dixon and D. Gepner, unpublished.
[9] Lerche, W.; Vafa, C.; Warner, N. P.: Nucl. phys. B. 324, 427 (1989)
[10] Candelas, P.: Nucl. phys. B. 298, 458 (1988)
[11] P. Candelas, X.C. de la Ossa, P.S. Green and L. Parkes, A pair of Calabi-Yau manifolds as an exactly soluble superconformal theory, University of Texas Report UTTG-25-90. · Zbl 1098.32506
[12] Candelas, P.; Green, P.; Hübsch, T.: Nucl. phys. B. 330, 49 (1990)
[13] Candelas, P.; De La Ossa, X. C.: Nucl. phys. B. 342, 246 (1990)
[14] Bryant, R.; Griffiths, P.: Progress in mathematics. 36, 77-102 (1983)
[15] P. Candelas and X.C. de la Ossa, Moduli space of Calabi-Yau manifolds, University of Texas Report UTTG-07-90. · Zbl 0732.53056
[16] Strominger, A.: Commun. math. Phys.. 133, 163 (1990)
[17] Shapere, A.; Wilczek, F.: Nucl. phys. B. 320, 669 (1989)
[18] B. de Wit and A. Van Proeyen, Symmetries of dualquaternionic manifolds, University of Utrecht Report THU-90/18, CERN Report CERN-TH.5865/90.
[19] Gepner, D.: Phys. lett. B. 199, 380 (1987)
[20] Harris, J.: Duke math. J.. 46, 685 (1979)
[21] Katz, S.: Compos. math.. 60, 151 (1986)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.